Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 64, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 3, 2008, 10:14 AM CDT for Humboldt County, Kossuth County, Iowa. It took effect at May 3, 2008, 10:00 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 3, 2008, 10:14 AM CDT (15:14 UTC)
- In effect from
- May 3, 2008, 10:00 PM CDT
- Expired
- May 7, 2008, 9:15 PM CDT
- In force
- 4 days
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Humboldt County, IA, Kossuth County, IA
The radar
The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Des Moines River near Algona (AGNI4).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05478265, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 031514 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1014 AM CDT SAT MAY 03 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE EAST FORK DES MOINES RIVER...WEST FORK DES MOINES RIVER... IAC091-109-041514- /O.NEW.KDMX.FL.W.0064.080504T0300Z-080509T1200Z/ /AGNI4.1.ER.080504T0300Z.080505T1800Z.080508T1200Z.NO/ 1014 AM CDT SAT MAY 03 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 13.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO RISE TO NEAR 14.7 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 14 FEET...LOWLAND AGRICULTURAL AREAS ALL ALONG THE RIVER BEGIN TO FLOOD. $$ IAC063-041513- /O.NEW.KDMX.FL.W.0065.080504T1500Z-080508T1800Z/ /ESVI4.1.ER.080504T1500Z.080505T0600Z.080507T1800Z.NO/ 1014 AM CDT SAT MAY 03 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 6.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND WILL CONTINUE TO RISE TO NEAR 7.4 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * ABOVE 7 FEET...EVACUATIONS FROM OVERNIGHT CAMPING AREA IS NEEDED. $$
14 follow-up statements
000 WGUS83 KDMX 032120 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 420 PM CDT SAT MAY 03 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... WEST FORK DES MOINES RIVER... .INSERT BASIS SECTION HERE (OPTIONAL) IAC091-109-042120- /O.CON.KDMX.FL.W.0064.080504T0300Z-080509T1200Z/ /AGNI4.1.ER.080504T0300Z.080505T1800Z.080508T1200Z.NO/ 420 PM CDT SAT MAY 03 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 PM SATURDAY THE STAGE WAS 13.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND WILL CONTINUE TO RISE TO NEAR 14.7 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 14 FEET...LOWLAND AGRICULTURAL AREAS ALL ALONG THE RIVER BEGIN TO FLOOD. $$ IAC063-042120- /O.EXT.KDMX.FL.W.0065.080504T0826Z-080508T1800Z/ /ESVI4.1.ER.080504T0826Z.080505T0600Z.080507T1800Z.NO/ 420 PM CDT SAT MAY 03 2008 THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 PM SATURDAY THE STAGE WAS 6.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER IS EXPECTEDT TO RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND WILL CONTINUE TO RISE TO NEAR 7.4 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * ABOVE 7 FEET...EVACUATIONS FROM OVERNIGHT CAMPING AREA IS NEEDED. $$
000 WGUS83 KDMX 032123 CCA FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 420 PM CDT SAT MAY 03 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... WEST FORK DES MOINES RIVER... IAC091-109-042120- /O.CON.KDMX.FL.W.0064.080504T0300Z-080509T1200Z/ /AGNI4.1.ER.080504T0300Z.080505T1800Z.080508T1200Z.NO/ 420 PM CDT SAT MAY 03 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 PM SATURDAY THE STAGE WAS 13.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND WILL CONTINUE TO RISE TO NEAR 14.7 FEET BY MONDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 14 FEET...LOWLAND AGRICULTURAL AREAS ALL ALONG THE RIVER BEGIN TO FLOOD. $$ IAC063-042120- /O.EXT.KDMX.FL.W.0065.080504T0826Z-080508T1800Z/ /ESVI4.1.ER.080504T0826Z.080505T0600Z.080507T1800Z.NO/ 420 PM CDT SAT MAY 03 2008 THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 PM SATURDAY THE STAGE WAS 6.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER IS EXPECTEDT TO RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AND WILL CONTINUE TO RISE TO NEAR 7.4 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * ABOVE 7 FEET...EVACUATIONS FROM OVERNIGHT CAMPING AREA IS NEEDED. $$ ALBRECHT
000 WGUS83 KDMX 041031 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 531 AM CDT SUN MAY 04 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... WEST FORK DES MOINES RIVER... IAC091-109-051031- /O.CON.KDMX.FL.W.0064.000000T0000Z-080509T1200Z/ /AGNI4.1.ER.080504T1028Z.080505T1800Z.080508T1200Z.NO/ 531 AM CDT SUN MAY 04 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 AM SUNDAY THE STAGE WAS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 14.7 FEET BY EARLY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. $$ IAC063-051031- /O.EXT.KDMX.FL.W.0065.000000T0000Z-080508T0759Z/ /ESVI4.1.ER.080504T2218Z.080505T0600Z.080507T0759Z.NO/ 531 AM CDT SUN MAY 04 2008 THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 AM SUNDAY THE STAGE WAS 6.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SUNDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 7.2 FEET BY AFTER MIDNIGHT MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. $$
000 WGUS83 KDMX 041510 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1010 AM CDT SUN MAY 04 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... IAC091-109-051510- /O.CON.KDMX.FL.W.0064.000000T0000Z-080509T1200Z/ /AGNI4.1.ER.080504T1130Z.080505T1800Z.080508T1200Z.NO/ 1010 AM CDT SUN MAY 04 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM SUNDAY THE STAGE WAS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY EARLY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. $$
000 WGUS83 KDMX 050358 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1058 PM CDT SUN MAY 04 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... IAC091-109-060358- /O.CON.KDMX.FL.W.0064.000000T0000Z-080509T1200Z/ /AGNI4.1.ER.080504T1130Z.080505T1800Z.080508T1200Z.NO/ 1058 PM CDT SUN MAY 04 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:00 PM SUNDAY THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. $$
000 WGUS83 KDMX 050959 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 459 AM CDT MON MAY 05 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... IAC091-109-060959- /O.CON.KDMX.FL.W.0064.000000T0000Z-080509T1200Z/ /AGNI4.1.ER.080504T1130Z.080506T0600Z.080508T1200Z.NO/ 459 AM CDT MON MAY 05 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.6 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. $$
000 WGUS83 KDMX 051433 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 933 AM CDT MON MAY 05 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... IAC091-109-061433- /O.EXT.KDMX.FL.W.0064.000000T0000Z-080509T0524Z/ /AGNI4.1.ER.080504T1130Z.080505T1800Z.080508T0524Z.NO/ 933 AM CDT MON MAY 05 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM MONDAY THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.4 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. HOWEVER...ADDITIONAL RAINFALL IS FORECAST ACROSS NORTHERN IOWA DURING THE MIDDLE OF WEEK...WHICH MAY PROLONG THE RIVER TO REMAIN ABOVE FLOOD STAGE INTO THE WEEKEND. $$
000 WGUS83 KDMX 060055 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 755 PM CDT MON MAY 05 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... IAC091-109-070055- /O.EXT.KDMX.FL.W.0064.000000T0000Z-080509T0600Z/ /AGNI4.1.ER.080504T1130Z.080505T1930Z.080508T0600Z.NO/ 755 PM CDT MON MAY 05 2008 ...FLOOD WARNING CONTINUES THROUGH LATE THURSDAY NIGHT FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 PM MONDAY THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER HAS REACHED ITS CREST AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE OVER THE NEXT 48 HOURS BEFORE GRADUALLY FALLING. $$
000 WGUS83 KDMX 060854 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 354 AM CDT TUE MAY 06 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... IAC091-109-070854- /O.CON.KDMX.FL.W.0064.000000T0000Z-080509T0600Z/ /AGNI4.1.ER.080504T1130Z.080505T1930Z.080508T0600Z.NO/ 354 AM CDT TUE MAY 06 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM TUESDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER HAS REACHED ITS CREST AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE OVER THE NEXT 36 HOURS BEFORE GRADUALLY FALLING. HOWEVER...ADDITIONAL RAINFALL IS EXPECTED ACROSS NORTHERN IOWA TODAY WHICH MAY HAVE AN IMPACT ON THE RIVER BY PROLONGING THE STAGE TO REMAIN ABOVE FLOOD STAGE. $$
000 WGUS83 KDMX 061432 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 932 AM CDT TUE MAY 06 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... IAC091-109-071432- /O.EXT.KDMX.FL.W.0064.000000T0000Z-080509T0000Z/ /AGNI4.1.ER.080504T1130Z.080505T1930Z.080508T0000Z.NO/ 932 AM CDT TUE MAY 06 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM TUESDAY THE STAGE WAS 14.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY WEDNESDAY EVENING. HOWEVER...ANY ADDITIONAL RAINFALL OVER THE NEXT 36 HOURS WITHIN THE RIVER BASIN MAY PROLONG THE RIVER ABOVE FLOOD STAGE TOWARDS THE END OF THE WEEK. $$
000 WGUS83 KDMX 070140 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 840 PM CDT TUE MAY 06 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... IAC091-109-080140- /O.CON.KDMX.FL.W.0064.000000T0000Z-080509T0000Z/ /AGNI4.1.ER.080504T1130Z.080505T1930Z.080508T0000Z.NO/ 840 PM CDT TUE MAY 06 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM TUESDAY THE STAGE WAS 14.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY EVENING. $$
000 WGUS83 KDMX 070934 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 434 AM CDT WED MAY 07 2008 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... IAC091-109-080934- /O.CON.KDMX.FL.W.0064.000000T0000Z-080509T0000Z/ /AGNI4.1.ER.080504T1130Z.080505T1930Z.080508T0000Z.NO/ 434 AM CDT WED MAY 07 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM WEDNESDAY THE STAGE WAS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATE WEDNESDAY AFTERNOON. HOWEVER...THE PREVIOUS RAINFALL WITHIN THE EAST FORK DES MOINES RIVER BASIN MAY PROLONG THE RIVER ABOVE FLOOD STAGE. $$
000 WGUS83 KDMX 071608 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1108 AM CDT WED MAY 07 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES MOINES RIVER... IAC091-109-081500- /O.EXT.KDMX.FL.W.0064.000000T0000Z-080508T1500Z/ /AGNI4.1.ER.080504T1130Z.080505T1930Z.080507T1500Z.NO/ 1108 AM CDT WED MAY 07 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:00 AM WEDNESDAY THE STAGE WAS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON. HOWEVER...THE RECENT RAINFALL ACROSS NORTHERN IOWA MAY PROLONG THE RIVER TO REMAIN ABOVE FLOOD STAGE TOWARDS THE END OF THE WORK WEEK. $$ IAC015-187-081607- /O.EXT.KDMX.FL.W.0066.000000T0000Z-080511T1200Z/ /STRI4.1.ER.080507T1648Z.080508T1200Z.080510T1200Z.NO/ 1108 AM CDT WED MAY 07 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:00 AM WEDNESDAY THE STAGE WAS 13.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 14.7 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. $$
000 WGUS83 KDMX 080215 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 915 PM CDT WED MAY 07 2008 ...THE FLOOD WARNING FOR THE EAST FORK DES MOINES RIVER HAS BEEN CANCELLED... IAC091-109-080245- /O.CAN.KDMX.FL.W.0064.000000T0000Z-080508T1500Z/ /AGNI4.1.ER.080504T1130Z.080505T1930Z.080507T1500Z.NO/ 915 PM CDT WED MAY 07 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * AT 8 PM WEDNESDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 10:30 AM CDT WEDNESDAY...AND NO ADDITIONAL FLOODING IS FORECAST AT THIS TIME. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 3, 6:50 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 3, 6:50 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 650 AM CDT SAT MAY 3 2008 .SHORT TERM...TODAY SFC TROF MOVING THRU IA ATTM WITH DECENT ISALOBARIC COUPLET IN ITS WAKE. WNDS WILL PICK UP FOR SVRL HRS AS THE TROF MOVS THRU...BUT EXPECT WINDS TO STAY BLO WIND ADVY CRITERIA. INIT THIS MRNG STRONG WINDS IN LOWEST SVRL GATES IN PROFILER NET WONT BE REALIZED AND BY THE TIME DAYTIME INSOLATION TAKES OVR...THE BEST SUPPORT WILL BE TO THE EAST. ENDED PCPN FM NW TO SE BFR 18Z WITH MUCH OF IT OUT OF THE CWA BFR 15Z. CLRG SPRDG SEWD ACRS ALL OF THE CWA BY ERY AFTN. .LONG TERM...TONIGHT THROUGH WED WITH THE SURFACE TROUGH MOVING QUICKLY AWAY TODAY AND HIGH PRESSURE BUILDING IN ITS WAKE ACROSS KANSAS AND INTO MISSOURI BY THIS AFTERNOON...WINDS WILL DECREASE RAPIDLY AFTER ABOUT SUNSET. AFTER TODAYS CAA THE LIGHTER WINDS AND LOW DEWPOINTS WILL RESULT IN ANOTHER ROUND OF LOWS IN THE 30S TONIGHT. ZONAL FLOW AND DRY QUIET WEATHER WILL BE THE RULE THROUGH AT LEAST SUNDAY EVENING. SOME OF THE MODELS...NAMELY GFS AND TO A LESSER EXTENT SREF...ARE STILL ATTEMPTING TO SQUEEZE OUT POPS MONDAY IN ASSOCIATION WITH A 850 MB TROUGH MOVING ACROSS THE UPPER MIDWEST. HOWEVER...NAM NOW SHOWS ONLY A HINT OF THIS FEATURE AND ECMWF CARRIES THE 850 MB LOW WELL TO OUR NORTH WITH NO TROF/PRECIP IN OUR AREA. GIVEN THE DIVERGENCE OF MODEL GUIDANCE AND LIKELY LIGHT NATURE OF ANY PRECIP THAT MIGHT OCCUR...HAVE ELECTED TO HEDGE BACK TO A VERY MINIMAL SLIGHT CHANCE POP FOR MONDAY. THINGS GET A BIT MORE INTERESTING TUESDAY AS THERE IS GOOD AGREEMENT AMONG THE MODELS THAT A DISTINCT (IF NOT TERRIBLY DEEP) TROUGH WILL PASS THROUGH OUR AREA. WHILE THERE IS LITTLE REFLECTION OF THIS AT 500 MB...AT 700 MB AND 850 MB THE TROUGH IS WELL-DEFINED AND THERE IS GOOD CONSENSUS ON THE GENERAL SCENARIO. HOWEVER...RETURN FLOW AHEAD OF THIS SYSTEM (BEHIND THE DEPARTING SURFACE HIGH TO THE SOUTH) WILL BE MODEST PARTICULARLY WITH REGARDS TO MOISTURE...AND SURFACE CONVERGENCE ASSOCIATED WITH THE TROUGH DOES NOT APPEAR OVERLY IMPRESSIVE. HAVE THUS STUCK WITH A SOLID CHANCE POP TUESDAY AND TUESDAY NIGHT...DROPPING EARLY WEDNESDAY AS THE SYSTEM MOVES AWAY. && .AVIATION...03/12Z TROF OVR SERN IA WL EXIT THE STATE THIS MRNG WITH GUSTY NWLY FLOW BHND IT FOR SVRL HRS. AREA OF MVFR CONDS IN SC AND -RA WL PULL EAST AND PASS THE KOTM AREA BY 18Z WITH VFR CONDS THIS AFTN. WITH HI PRES BLDG INTO THE AREA TNGT WNDS WL DMSH VERY QUICLY WITH SNST. ACTUAL FLOW WILL SWING ARND TO SW BY MRNG...HWVR SPEEDS LKLY TO BE IN THE 3 TO 5 KT RANGE AND DIDNT PUT IN AN EXTRA GRP FOR NON OPRNL SIG WND CHNG. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...LEE SHORT TERM...MS MAY 08 AVIATION...MS MAY 08
Hazardous weather outlook, May 3, 4:21 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 421 AM CDT SAT MAY 3 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-041100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 421 AM CDT SAT MAY 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NORTHWESTERLY WINDS WILL REMAIN HIGH THIS MORNING...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS TO 30 TO 35 MPH...BEFORE DIMINISHING IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TUESDAY THROUGH FRIDAY. A FEW PERIODS OF SEVERE WEATHER ARE POSSIBLE...ONE LATE TUESDAY IN PARTICULAR. .SPOTTER INFORMATION STATEMENT... A PERIOD OR TWO OF SPOTTER ACTIVATION MAY BE NEEDED DURING THE MIDDLE TO LATTER PORTIONS OF NEXT WEEK. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:14 AM CDT | River Flood Warning | DMX | Emmet | 24 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.